Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering with chronic hepatitis C, have ascites, edema, jaundice, fatigue, itchy skin, loss of appetite, mental disturbance. Suggestive treatment?

Hi! my name is Nisar. I am 57 years old. I am suffering from hepatitus C since 26 feburary 2009. I am suffering from following symptoms: Fluid retention causing swelling of the belly ( ascites ), legs ( edema ), or whole body (anasarca) Persistent jaundice Fatigue Disturbances in sleeping Itchy skin Loss of appetite, weight loss , wasting Vomiting with blood in the vomit Mental disturbances such as confusion, lethargy, extreme sleepiness, or hallucinations ( hepatic encephalopathy ) please help me
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
It seems you have all the complications from cirrhosis due to your hepatitis C. You probably have had the virus for much longer than 2009.
You should be seen at a transplant center for evaluation and consideration for liver transplantation, since you won't be a candidate for hepatitis C treatment with all these problems (the antiviral therapy could precipitate acute liver failure in your case).
You need to be on diuretics (such as furosemide plus aldactone) for your fluid overload. You should be on lactulose or rifaximin for your encephalopathy. You should get an upper endoscopy to check if you have esophageal varices. You should get a liver ultrasound or CT scan to check for liver cancer.
In conclusion please see a liver specialist as soon as possible!
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor